MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT

LEMAITRE VASCULAR, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG640
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Codes Bacterial Infection (1735); Post Operative Wound Infection (2446)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report captures details related to patient 1 of 2.Refer to mdr-2247686-2021-00003 for details on patient 2.A review of the device history record for product batch 20j323 was re-reviewed and no related nonconformances were identified.The lot generated passing results for sterility testing prior to release to finished goods.The complaint artegraft was not returned for evaluation.In the initial follow-up conversation, the doctor stated that the there was nothing wrong with the packaging boxes, the grafts were prepped according to recommendation.Additional information was requested; including relevant patient medical history/medications/preexisting conditions, and lab results; the information was not provided to date.The issue was not able to be confirmed.No confirmed complaint trend was identified related to the issue.To date, no additional complaints were reported from the product batch 20j323.Artegraft® collagen vascular graft instructions for use (ifu, ls 012 rev.S) dosage and administration section provides instructions for aseptically removing the artegraft from its container.Additionally, the adverse effects section states "disruption of anastomoses, especially in the presence of infection, has been observed and, in a few cases, transient low grade fever, the etiology, of which has not been obvious, has been experienced." a definitive root cause was not established.All product quality and clinical issues will continue to be monitored within quality assurance trending.
 
Event or Problem Description
The doctor mentioned to a sales representative that he would no longer be utilizing artegraft in the groin/leg as he had 4 patients in the last few months that get infected and the graft disintegrated.Upon review of the details, it was later updated that only 2 patients were identified as having artegraft implanted.The following patient information was provided for patient 1: left leg groove avg utilizing an artegraft 5 mm graft on (b)(6) 2020,· emergent exploration, left common femoral with excision of av graft on (b)(6) 2020.Below knee amputation before the graft was implanted and then above knee amputation after the graft implant, likely due to the complications.

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key11737713
Report Number2247686-2021-00002
Device Sequence Number19590338
Product Code LXA
UDI-Device Identifier00316837000244
UDI-Public(01)00316837000244(17)231031(10)20J232-015
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberAG640
Device Catalogue NumberAG 640
Device Lot Number20J323-015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;
Patient Age38 YR